Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 15, NWS Jackson, KY

August 14, 2010Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this tornado warning at Aug 14, 2010, 7:52 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2010, 7:52 PM EDT (23:52 UTC)
Expired
Aug 14, 2010, 8:15 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 8:00 PM EDTTSTM WND DMGGoddard, KYTHE COUNTY DISPATCH OFFICE REPORTED NUMEROUS TREES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 4:23 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1100 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WFUS53 KJKL 142352
TORJKL
KYC069-205-150030-
/O.NEW.KJKL.TO.W.0015.100814T2352Z-100815T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 830 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WALLINGFORD...OR 9 MILES EAST OF
  FLEMINGSBURG...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUSES MILLS...WALTZ AND TRIPLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3850 8359 3844 8357 3842 8349 3840 8346
      3840 8341 3836 8337 3834 8336 3833 8333
      3826 8331 3833 8367 3850 8363
TIME...MOT...LOC 2352Z 281DEG 33KT 3840 8354

$$

PELTON
1 follow-up statement
510 
WWUS53 KJKL 150015
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EDT SAT AUG 14 2010

KYC069-205-150025-
/O.CAN.KJKL.TO.W.0015.000000T0000Z-100815T0030Z/
FLEMING KY-ROWAN KY-
815 PM EDT SAT AUG 14 2010

...THE TORNADO WARNING FOR NORTH CENTRAL ROWAN AND NORTHEASTERN
FLEMING COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3850 8359 3844 8357 3842 8349 3840 8346
      3840 8341 3836 8337 3834 8336 3833 8333
      3826 8331 3833 8367 3850 8363
TIME...MOT...LOC 0015Z 281DEG 33KT 3836 8328

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Aug 14, 3:25 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 14, 3:25 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT SAT AUG 14 2010

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

18Z SFC ANALYSIS SHOWS WEAK LOW PRESSURE IN PLACE THROUGH THE OHIO
VALLEY. ON SATELLITE...THE CONVECTIVE DEBRIS CLOUDS TO THE NORTHWEST
ARE WANING AND A DECENT CU FIELD HAS SPROUTED OVER EAST KENTUCKY. AN
APPARENT MCV IS SPINNING THROUGH SOUTHERN INDIANA AND THIS COULD HELP
TO INITIATE MORE ORGANIZED CONVECTION OVER THE REGION AND SPREAD EAST
INTO THE CWA LATER IN THE AFTERNOON/EVENING. RIGHT NOW...DESPITE CAPE
TO 4000 J/KG...NO CAP...AND NON-EXISTENT CONVECTIVE INHIBITION THE
STORMS HAVE HAD A HARD TIME DEVELOPING OVER THE CWA. ONCE AGAIN
HEAT INDICES ACROSS THE CWA THIS AFTERNOON EXCEEDED ADVISORY CRITERIA
AND THE LENGTH OF THIS CURRENT HEAT WAVE CONTINUES TO SUPPORT THE
EXCESSIVE HEAT WARNING. BASED ON THE CURRENTLY FORECASTED HIGH
TEMPERATURES FOR SUNDAY AND DEWPOINTS SIMILAR TO TODAY IT APPEARS
THAT HEAT INDICES WILL AGAIN EXCEED 100 DEGREES FOR A TIME. THIS
WILL NECESSITATE EXTENDING THE CURRENT EXCESSIVE HEAT WARNING
THROUGH SUNDAY. THIS UPDATED PRODUCT AND A NEW HWO WILL BE SENT WITH
THE ZONE ISSUANCE.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM WITH THE
DEEP TROUGH MOVING THROUGH SOUTH CENTRAL CANADA AND INTO THE GREAT
LAKES ON SUNDAY. THIS WILL SHUNT THE ABUSIVE RIDGE SOUTHWARD AS
TROUGHING EXTENDS INTO THE NORTHERN OHIO VALLEY. THE NAM WAS THE
STRONGEST WITH THIS TREND AND ON THE LEADING EDGE OF THE SUITE OF
MODEL SOLUTIONS...BUT THE TRENDS OF BOTH THE GFS AND THE 12Z ECMWF
APPEAR TO BE MOVING IN THIS DIRECTION AS WELL. ACCORDINGLY...WILL
LEAN MOST HEAVILY TOWARD THE WEATHER SPECIFICS AS DEPICTED IN THE NAM
FOR THE FORECAST THROUGH 12Z MONDAY.

SENSIBLE WEATHER WILL FEATURE AN INTERESTING EVENING...PREGNANT WITH
POTENTIAL FOR STRONG CONVECTION AS THE AIR MASS IS QUITE UNSTABLE. AN
APPROACHING MCV/VORT STREAM SHOULD BE ENOUGH TO TRIGGER AN ORGANIZED
CONVECTIVE SYSTEM TO OUR NORTHWEST OVER THE NEXT SEVERAL HOURS. THIS
WOULD THEN SPREAD EAST AS HINTED AT IN THE LATEST NAM12...RUC13 AND
HRRR. HAVE TRIED TO DRAW A BAND OF HIGHER POPS TRAIPSING THROUGH EAST
KENTUCKY THIS EVENING BEFORE DIMINISHING TO SCATTERED...MAINLY
SHOWERS...CONVECTION OVER OUR FAR EAST TOWARD MIDNIGHT. HAVE DROPPED
POPS TONIGHT AND INCLUDED A HEALTHY DEVELOPMENT OF FOG...LOCALLY
DENSE LATE. THE COLD FRONT THAT WAS ONCE THOUGHT WOULD PROVIDE SOME
RELIEF FROM THE HEAT TO END THE WEEKEND WILL BE JUST APPROACHING THE
CWA BY SUNDAY AFTERNOON AND AS A RESULT HAVE PUSHED THE ARRIVAL OF
HIGHER POPS BACK UNTIL MID TO LATE AFTERNOON. THIS DELAY SHOULD MEAN
HIGHER TEMPS THEN CURRENT FORECAST...AND LITTLE RELIEF FROM THE HEAT
UNTIL LATE IN THE DAY. THERE COULD BE MCS ACTIVITY TO THE NORTHWEST
LATER TONIGHT AND THE CLOUDS OR REMAINS OF THIS COULD HURT OUR
TEMPERATURE RISE SUNDAY. HOWEVER...THIS POTENTIAL IS TOO UNCERTAIN TO
PIN OUR FORECAST HIGHS ON SO HAVE RAISED MAX TEMPERATURES SUNDAY A
COUPLE OF DEGREES IN MOST PLACES. THESE TEMPERATURES...WHEN COMBINED
WITH DEWPOINTS EQUALLY HIGH AS TODAY...WILL MEAN HEAT ADVISORY
CRITERIA FOR MOST OF THE CWA. ACCORDINGLY...WILL EXTEND THE
EXCESSIVE HEAT WARNING FOR ANOTHER DAY AND EXPIRE IT AT 8 PM SUNDAY.
LATER THAT NIGHT THE FRONT WILL KEEP THE THREAT OF CONVECTION IN THE
FORECAST...BUT LIKELY ANY DEVELOPMENT DURING THE DAY WILL BE ABLE TO
PROPAGATE EAST BY LATE EVENING SO HAVE LOWERED POPS FROM WEST TO EAST
ACROSS THE CWA AFTER 03Z. AGAIN MUGGY CONDITIONS WILL BE HAD WITH
PATCHY FOG DEVELOPING AND BECOMING LOCALLY DENSE IN THE VALLEYS.

FOR TEMPERATURES...HAVE FOLLOWED A BLEND OF PERSISTENCE...INHERITED
GRIDS...AND A NOD TO THE WARM MAV MOS. ONLY MADE VERY MINOR TWEAKS
BASED ON TERRAIN AT NIGHT AS THE HIGH DEWPOINTS WILL MITIGATE THE
NORMAL RADIATIVE DIFFERENCES. AS FOR POPS...ENDED UP CLOSEST TO THE
MET NUMBERS THROUGH THE SHORT TERM PART OF THE FORECAST.

.LONG TERM.../MONDAY THROUGH SATURDAY/...UPDATED

EXTENDED BEGINS WITH MODELS SHOWING GOOD AGREEMENT IN THE UPPER
LEVEL PATTERNS THROUGH DY4 TUESDAY. THEREAFTER SOLUTIONS DIVERGE A
BIT...WITH DIFFERENCES CENTERED ON AMPLITUDE AND SPEED OF SHORT WAVE
TROUGHS RIDING OVER A SUPPRESSED...AND SOMEWHAT FLATTENED SOUTHERN
CONUS RIDGE. IN GENERAL...THE 12Z GFS HAS TRENDED SIGNIFICANTLY
TOWARDS THE 0Z ECMWF BEYOND DY4...GIVING THE ECMWF A BIT MORE
CREDENCE. THE ECMWF IS SLIGHTLY STRONGER...AND DEEPER WITH FIRST OF
TWO TROUGHS THAT ROLL THROUGH THE GREAT LAKES AND OHIO VALLEY
REGIONS. WITH THE HELP OF WHAT APPEARS TO BE A WEAK TROPICAL WAVE
CURRENTLY DANCING OVER THE GULF COAST...A SECOND TROUGH PHASES WITH
THE TROPICAL WAVE AND DEEPENS INTO A MORE SIGNIFICANT EASTERN CONUS
TROUGH VERY LATE IN THE PERIOD...OR JUST BEYOND. ATTM THIS TROUGH IS
QUITE PROGRESSIVE WITH MODELS ADVERTISING THE RETURN OF A SHARP...
STRONG UPPER LEVEL RIDGE A BIT BEYOND THE END OF THE FORECAST
WINDOW. OVERALL...CONFIDENCE IN FORECAST CONTINUES TO BE AVERAGE TO
LOW...PARTICULARLY WITH RESPECT TO ANY PHASING THAT MIGHT OCCUR WITH
THE AFOREMENTIONED TROPICAL WAVE DURING THE LATTER PORTIONS OF THE
EXTENDED.

SENSIBLE WEATHER WILL FEATURE A BREAK IN THE HEAT WAVE AS A SLOW
MOVING COLD FRONT DESCENDS THROUGH THE CWA AND STALLS NEARLY
OVERHEAD. THIS WILL CREATE A DECENT POP GRADIENT FROM SOUTHEAST TO
NORTHWEST DURING THE BULK OF THE FORECAST. A TROPICAL WAVE MAY GET
PULLED NORTHWARD UP THE MISSISSIPPI RIVER VALLEY...AND EVENTUALLY
INTO OUR NECK OF THE WOODS LATE IN THE PERIOD AS THE WESTERLIES DIP
SOUTHWARD AND SEND A SECOND COLD FRONTAL BOUNDARY INTO THE UPPER
MIDWEST. IF THIS SCENARIO PANS OUT...THIS MAY LEAD TO AN INCREASED
CHANCE OF RAIN NEXT WEEKEND AND POSSIBLY SOME LOCALIZED HYDRO
ISSUES. AGAIN...CONFIDENCE IS LOW...BUT SOMETHING WORTH WATCHING.

PREVIOUS FORECASTS HAD A GOOD HANDLE ON OVERALL SYNOPTIC PATTERNS
AND EVENTS. WITH SOME CONSISTENCY IN THE MOST RECENT MODEL RUNS
THROUGH THE MID TERM...WENT AHEAD AND TIGHTENED UP THE POP GRADIENT
ACROSS OUR CWA THROUGH THAT PORTION OF THE FORECAST. WENT WITH AN
INCREASED SOLID CHANCE POP CLOSER TO THE KY/TN/VA STATE LINES...AND
A GENERALLY LOWER...SLIGHT CHANCE POP ROUGHLY ALONG AND NORTH OF THE
INTERSTATE 64 CORRIDOR. WITH A NEARLY STATIONARY FRONTAL BOUNDARY
ACROSS THE AREA THIS PATTERN WILL PERSIST THROUGH MUCH OF THE
EXTENDED...WITH DAILY AND MAINLY DIURNAL THUNDERSTORMS PLAYING LIKE
A BROKEN RECORD. THE GOOD NEWS IS THAT TEMPERATURES...PARTICULARLY
AFTERNOON HIGHS SHOULD BE MUCH CLOSER TO NORMAL THROUGH THE PERIOD.
HOWEVER...IT WILL CONTINUE TO BE QUITE MUGGY.

&&

.AVIATION.../18Z TO 18Z/

EXPECT CONVECTION TO KICK IN SHORTLY WITH SCATTERED STORMS
DEVELOPING ACROSS THE FORECAST AREA...A VCTS IS CARRIED IN ALL TAFS
FOR THIS CONCERN. THESE STORMS WILL REMAIN RELATIVELY UNORGANIZED
THROUGH MUCH OF THE AFTERNOON...BUT A CONVECTIVE LINE...AS SEEN IN
THE NAM12 AND HRRR WILL BE POSSIBLE TOWARD EVENING CROSSING INTO THE
CWA BETWEEN 22Z AND 02Z. FOR THIS...HAVE ADDED A TEMPO GROUP WITH
VARIABLE GUSTS TO 25 KTS AND MVFR VIS/CIG. DEPENDING ON WHERE THE
RAIN FALLS LATER THIS AFTERNOON AND EVENING...EXPECT FOG TO AFFECT
THE TAF SITES TO SOME EXTENT LATER TONIGHT AND INTO SUNDAY MORNING.
FOR THIS HAVE BROUGHT JKL DOWN TO MVFR BETWEEN 10 AND 12Z WITH LOZ
AND SME DOWN TO IFR VIA A TEMPO FROM 08 TO 12Z. FOR SUNDAY...HAVE
INCLUDED A VCTS FOR REDEVELOPING THUNDERSTORMS AS A FRONT APPROACHES
THE CWA. OUTSIDE OF THE VICINITY OF A THUNDERSTORM WINDS WILL BE
GENERALLY LIGHT...AROUND 5 KTS FROM THE SOUTH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF
LONG TERM...RAY
AVIATION...GREIF
Hazardous weather outlook, Aug 14, 4:45 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT SAT AUG 14 2010

KYZ044-050>052-058>060-068-069-079-083-104-106-108-111-152345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...MONTICELLO...SANDY HOOK...
WEST LIBERTY...CAMPTON...BEATTYVILLE
445 PM EDT SAT AUG 14 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE
AREA DURING THE EVENING. THE STRONGEST OF THESE MAY BE SEVERE WITH
DAMAGING WIND GUSTS THE MAIN THREAT. IN ADDITION...THE STORMS WILL
ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND A POTENTIAL FOR
EXCESSIVE RAINFALL.

A CHANCE OF THUNDERSTORMS WILL EXTEND INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S OVER MOST OF THE AREA
SUNDAY. THE HUMIDITY WILL ALSO REMAIN HIGH...PRODUCING HEAT INDICES
OF 100 TO 105 FOR MOST LOCATIONS ONCE AGAIN.

SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT INTO THE AREA
SUNDAY AND SUNDAY NIGHT. ONCE AGAIN...THE STRONGEST STORMS WILL
PRODUCE TORRENTIAL DOWNPOURS...GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL THEN REMAIN IN
THE FORECAST FROM MONDAY THROUGH FRIDAY...FAVORING THE AFTERNOON AND
EARLY EVENING HOURS OF EACH DAY AS THE FRONT STALLS IN OUR GENERAL
VICINITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED WIND DAMAGE...FLOODING
OR RAINFALL AMOUNTS IN EXCESS OF ONE INCH.

KYZ080-084>088-107-109-110-112>120-152345-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
445 PM EDT SAT AUG 14 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS CAN BE EXPECTED INTO THE NIGHT. ANY OF THE
STORMS COULD PRODUCE TORRENTIAL DOWNPOURS...GUSTY WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE IS THE POTENTIAL FOR DAMAGING WIND
GUSTS FROM THE STRONGEST STORMS THROUGH THE EVENING...PARTICULARLY
OVER WESTERN PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S OVER MOST OF THE AREA
SUNDAY. THE HUMIDITY WILL ALSO REMAIN HIGH...PRODUCING HEAT INDICES
OF 100 TO 105 FOR MOST LOCATIONS ONCE AGAIN.

SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT INTO THE AREA
SUNDAY AND SUNDAY NIGHT. ONCE AGAIN...THE STRONGEST STORMS WILL
PRODUCE TORRENTIAL DOWNPOURS...GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL THEN REMAIN IN
THE FORECAST FROM MONDAY THROUGH FRIDAY...FAVORING THE AFTERNOON AND
EARLY EVENING HOURS OF EACH DAY AS THE FRONT STALLS IN OUR GENERAL
VICINITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED WIND DAMAGE...FLOODING
OR RAINFALL AMOUNTS IN EXCESS OF ONE INCH.

ABE/GREIF

In the hours before

Special weather statement, Aug 14, 7:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
723 PM EDT SAT AUG 14 2010

KYZ044-050>052-059-060-150015-
FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-
723 PM EDT SAT AUG 14 2010

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 815 PM EDT SATURDAY EVENING...

   FLEMING...
   NORTHWESTERN ROWAN...
   BATH...
   MONTGOMERY...
   WEST CENTRAL MENIFEE AND
   NORTHWESTERN POWELL.

AT 723 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES WEST OF FAIRVIEW TO 21 MILES WEST OF
WADES MILL...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
CYNTHIANA TO LEXINGTON-FAYETTE...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND
810 PM EDT...NEPTON AROUND 815 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH AND
FREQUENT LIGHTNING IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN KENTUCKY.

RICHEY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:40 PM EDTFlash Flood WarningJKLFleming3 hr
Aug 14, 7:44 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Powell46 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.